Started T3 9 days ago, feeling very tired

Regular readers may remember that I've been posting recently about my low-normal fT3 result, coupled with high-normal fT4 and suppressed TSH. Because the fT3 was low in range (3.8 (3.5-5.5)) I decided to purchase some 25mcg Tiromel tablets from Cyprus and start on a combination T3/T4 therapy. Much good advice was given by the community, especially by the ever-wonderful Clutter.

Nine days in and I feel even more wiped out than before. I was previously on 150mcg T4, and was advised to drop to 125mcg T4 and add in 6.25mcg T3 in the morning. I am fairly certain that I need to take a higher dose of T3 but how long should I wait having just started on T3 before adjusting the dosage upwards? I have not noticed any side effects that I could attribute to the T3, only to the higher dose of T4 making its way out of my system (much more tired, cold, slightly crampy muscles). In addition my anxiety and depression are making a comeback and my work life is suffering. I still continue to exercise (running / lots of walking) as it's hardwired in for diabetes-dodging purposes. Can't stop, won't stop. Yeah, I know I should but I won't, so...

If T4 has a half-life of a couple of weeks should I give it until the end of the week and then add in a second dose of T3? In the morning with the first dose, or at another time? I have started to feel like I'm hitting a wall around 11h00 or so, which might indicate that I need to take some more then.

Or is it possible that the T3 I bought is not working for whatever reason? If so, short of taking a bit too much and seeing if there's any reaction, how would I know?

It's all *so* complicated and I just want to be well again. I'm seeing my GP tomorrow and will want to go through this with her so answers appreciated ASAP (well, by the middle of tomorrow morning, at least). I should note that my GP is happy to be guided by me through this whole experiment and will do the monitoring; I'm hoping that if the trial goes well I might be able to persuade her to prescribe T3 on the NHS. I will also ask for a referral to an Endo just to see if they've got anything useful to say. My NHS experience so far has been very good.

5 Replies

oldestnewest
  • Hi there, I was in the middle of a reply to you when the site went down, I'll try and remember what I wrote!

    I am following similar advice, taking Tiromel alongside 100mcg Levo. I found that I felt ok for about 9 days taking 6.25mcg T3 (in morning), but by the afternoon, symptoms were worse. So I took an extra dose of 6.25mcg after lunch. (I figured I would either feel worse or better!) I felt better after an hour or so. I'm currently on day 6 of 2 doses.

    I wasn't optimally dosed on my 100 mcg of Levo, so I haven't reduced this. My FT3 was 4.2 (4 to 6.8) and FT4 was 15.5 (11 to 24) and TSH was at 1.92 (0.35 to 4.5). It's great that your GP is supportive, I haven't told mine yet, they're not keen on T3 or NDT.

    Good luck with your GP appointment tomorrow. annie

  • hose1975, thank you for your kind comment :)

    6.25mcg T3 is equivalent to 18.75mcg T4 so you aren't 'shortchanged' by much. The 6.25mcg starting dose is recommended for up to 2 weeks so you acclimate to T3 which some people find a bit fierce and so the higher dose of Levothyroxine washes out without you becoming overmedicated.

    It sounds as though you need to increase to 12.5mcg T3. Take the 2nd dose about 30/60minutes before your 11.00am slump. As it builds in your system you may be able to space the 2nd dose later in the day. Stick with 12.5mcg for 4/5 weeks and have a FT3 test before increasing further.

  • What would be the mileage in taking all 12.5mcg at the same time? Just exploring options...

  • Hose, suck it and see. A lot of people take their T3 in one dose.

  • Cheers, Clutter.

You may also like...